Alert archive / Alabama / Flash Flood Warnings in 2018

Flash Flood Warning 43, NWS Mobile, AL

December 28, 2018Choctaw County, Alabama

NWS Mobile, AL issued this flash flood warning at Dec 28, 2018, 4:12 AM CST for Choctaw County, Alabama. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2018, 4:12 AM CST (10:12 UTC)
Expired
Dec 28, 2018, 7:15 AM CST
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 162 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 4:15 AM CSTFLASH FLOODYantley, ALSHIN TO ANKLE DEEP WATER ALONG HIGHWAY 10 IN THE YANTLEY COMMUNITY. REPORT OF 4 FEET OF WATER IN A HOUSE NEAR HIGHWAY 32 IN YANTLEY. WATER RESCUES REPORTED.
Dec 28, 4:30 AM CSTFLOOD1 E Riderwood, ALRIDERWOOD DRIVE ON BOTH SIDES OF SCOTT MOUNTAIN ROAD WAS FLOODED OUT ACROSS THE ROADWAY.
Dec 28, 4:30 AM CSTFLASH FLOOD1 Se Yantley, ALCOUNTY ROAD 32 IN YANTLEY AT THE RAILROAD TRACKS WAS REPORTED UNDER WATER.
Dec 28, 5:00 AM CSTFLASH FLOODJachin, ALA PART OF COUNTY ROAD 32 NEAR JACHIN HAS BEEN WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

050 
WGUS54 KMOB 281012
FFWMOB
ALC023-281315-
/O.NEW.KMOB.FF.W.0043.181228T1012Z-181228T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
412 AM CST FRI DEC 28 2018

...FLASH FLOOD EMERGENCY FOR NORTHERN AND CENTRAL CHOCTAW COUNTY 
IN SOUTHWEST ALABAMA...

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Choctaw County in southwestern Alabama...

* Until 715 AM CST.

* At 407 AM CST, moderate rain is ongoing across the warned area. 
  Extreme flash flooding is occurring with numerous roads closed and 
  many homes and businesses being threatened. Water rescues are 
  being reported. Up to 8 inches of rain have fallen across portions 
  of the warned area.

  This is a FLASH FLOOD EMERGENCY for northern and central Choctaw 
  County. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
  GROUND NOW!

* Some locations that will experience flooding include...
  Butler, Lisman, Yantley, Pennington and Toxey.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3215 8802 3214 8804
      3209 8804 3206 8807 3207 8810 3205 8812
      3202 8812 3199 8810 3201 8809 3200 8809
      3199 8808 3183 8847 3231 8842

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 11:52 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Dec 27, 11:52 PM CST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1152 PM CST Thu Dec 27 2018

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...

Another shortwave trough embedded within the deep southwesterly
flow is allowing convection to strengthen late this evening over
southeast Mississippi and Louisiana. Latest GOES East Clean Window IR
shows cooling cloud tops along the convective line and this should
assist with increasing hourly rainfall rates in excess of 1-2
inches. The line of storms should slowly shift east back across
areas that have already received nearly a foot of rain this
evening. Additional rainfall totals between 2-4 inches, locally
higher, can be expected through Friday morning. This will only
exacerbate ongoing flood conditions. Additional flooding of
structures and roadways are expected, with more high water rescues
likely. This is an extremely dangerous situation and travel in
these locations of southeast Mississippi into portions of inland
southwest Alabama is not recommended through the remainder of the
night.

Elsewhere, several inches of rainfall will be possible as the line
of storms moves slowly east through Friday morning. The flash
flood watch remains in place. In addition, advective sea fog will
be possible in coastal areas overnight as warm air continues to
advect across the colder shelf waters and inland bays.

A Marginal threat for severe storms will continue from late
tonight through Friday morning across coastal and south-central
Alabama and the western Florida Panhandle. MLCAPE values late this
evening still range between 500-1000 j/kg with sufficient low and
deep layer shear associated with a 45 kt low level jet, over the
area. Enhanced deep layer ascent associated with the passing
shortwave may support bowing line segments with embedded
mesocyclones. Localized damaging winds and a short-lived tornado
or two will be possible.

Please continue to monitor the weather closely overnight and be
prepared to act if a warning is issued for your location.

JLH

&&

.PREV DISCUSSION... /issued 1130 PM CST Thu Dec 27 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
06Z issuance...IFR to LIFR conditions expected overnight in low
ceilings and patchy fog. Rain will also spread across the area
from the west overnight. Low ceilings and patchy showers continue
on Friday. /13

PREV DISCUSSION... /issued 946 PM CST Thu Dec 27 2018/

DISCUSSION...See updated information for land and marine areas below.

UPDATE...

A classic excessive rainfall pattern has set up over southeast
Mississippi into inland southwest Alabama this evening. A Maddox
Mesohigh pattern was noted as a convective outflow boundary
stalled out across the northwest portions of the forecast area. A
nearly stationary line of convection has persisted just north of
the outflow boundary as winds above the boundary are southwest and
aligned with the convective line. A strong low level jet on the
order of 50 kts around 2 kft has continued to nose into the
genesis area and has resulted in regenerative convection along the
line. In addition, the 00z sounding from LIX indicates a deeply
saturated layer up to around 6 km, with warm rain processes noted
as the -10C temps are around 6 km as well. Excessive rainfall,
upwards of at least 8 inches, has already occurred across portions
of Perry, Greene, and Wayne counties in southeast Mississippi.
Water rescues have been reported in these areas.

The overall pattern has changed very little over the past several
hours with the exception of the heaviest convective band and
associated excessive rainfall shifting slightly northward. The
overall pattern should be slow to break down and the convective
line should gradually shift back to the southeast as a slow moving
cold front over the Arklatex advances eastward through the
forecast area on Friday. Another 1 to 3 inches of rainfall,
locally higher, cannot be ruled out prior to sunrise over
southeast Mississippi into inland southwest Alabama. The
convective band should gradually begin to shift southeast across
the region Friday morning with a few additional inches of rain
possible over the remainder of the forecast area. The Flash Flood
Watch remains in effect into Friday across the majority of the
area. A marginal risk for severe weather remains across areas
southeast of the stalled outflow boundary through the remainder of
the night.

The primary forecast changes were to increase low temperatures
across much of the area and to lower chances for precipitation
over portions of coastal southwest Alabama and the western Florida
Panhandle through the rest of the night.

Updated forecast, grids, and hazards have been sent.

JLH

MARINE...

A surface outflow boundary remains stalled north of the
coastal waters with strong south winds expected to continue through
much of the night. This should keep Small Craft Advisory conditions
with rough seas ongoing through the night. Plan to make no changes to
the current advisories. Widespread showers and a few thunderstorms
will also continue into Friday morning. Areas of fog will also be
possible.

JLH

PREV DISCUSSION... /issued 603 PM CST Thu Dec 27 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Line of heavy rain and storms continues to slowly
push east across the area this evening. Widespread rain showers
will continue to slide inland across the entire area ahead of the
main line of storms. IFR ceilings expected tonight with periods
of LIFR conditions possible overnight. Southerly wind gusts of
20-25 knots will continue through 06Z. 07/mb

PREV DISCUSSION... /issued 416 PM CST Thu Dec 27 2018/

NEAR TERM /Now Through Friday/...The biggest concern for later this
afternoon and early tonight will be the threat of flooding
generally over western sections of the forecast area, especially
over most locations in southeast MS stretching east into parts of
Washington and Choctaw counties in AL. Further east flooding will
still be a concern overnight and early Fri generally west of a
line stretching from just east of Camden in Al to Navarre in
Northwest FL. Rainfall totals from 4 to 6 inches with locally
higher amounts will be possible generally north of a line
stretching from Camden AL to south of Leakesville in MS and 3 to 4
inches further east over most inland areas over southwest AL and
NWFL, and 2 to 3 inches closer to the coast. As a result a Flash
Flood Watch continues for much of the forecast area though noon
Fri. As the heavier rains spread further east overnight and early
Fri areas to the west will likely be removed from the watch
possibly before noon on Fri.

As for severe weather the threat still remains minimal with maybe an
isolated severe thunderstorm generally over the western half of the
forecast area through late this evening. The better forcing in the
low to mid levels of boundary layer and surface based instability
will decrease later this evening and overnight limiting the threat
for severe weather even more late tonight and early Fri. During the
day a marginal risk for severe weather will still exist for most
locations in the forecast area occurring mostly during the daylight
hours on Fri when better heating near surface develops.

The main upper short wave trough well to the west over the central
plains will lift northeast late tonight and on Fri leaving the north
central gulf region and forecast area in a warm moist humid pattern
through Fri afternoon. As result some fog will likely form near the
coast and just offshore this evening and overnight.

Temperatures will continue to be well above seasonal norms with lows
ranging from the low to mid 60s for most areas tonight followed by
highs Fri ranging from the upper 60s to lower 70s for most areas
including the immediate coast.

For now a high risk for rip currents and heavy surf will continue
through Fri afternoon. 32/ee

SHORT TERM /Friday night Through Sunday night/...Friday night into
early Saturday, a mid level shortwave heads northeast on the
backside of an upper ridge stretching north along the Eastern
Seaboard. This exiting energy pushes a cold front south of the
northern Gulf coast before stalling. Best chance of rain shifts
south of the coast with the front. Cooler air moves south over the
forecast area Friday night, bringing overnight lows ranging from
upper 40s north to around 60 along the coast Friday night.

As Saturday progresses through Saturday night, shortwave energy in
the base of an upper trough over the Plains begins to swing east
and organize. Southerly flow on the west side of an 850mb ridge
stretching west over the Gulf of Mexico increases in response to a
tightening pressure gradient and isentropic upglide over the
stalled boundary brings a return of rain and a few embedded
thunderstorms to the forecast area beginning Saturday. Temps
continue to see the effects of the cooler air that has moved over
the area, with highs Saturday ranging from upper 50s north to low
70s southeast, lows around 50 north to low 60s along the coast
Saturday night.

Sunday through Sunday night, guidance is advertising a warm front
organizing along the northern Gulf coast late Saturday night into
Sunday, and depending upon the guidance, either pushing a warm
front inland (ECMWF and GFS) or it remaining along the coast
(NAM). Enough instability may bring some severe weather. If the
front moves inland, we have a surface based severe weather, with
damaging winds and a tornado or two possible. If the front remains
along the coast, another round of rain issues over land area is
likely with any surface base strong to severe storms remaining
over unprotected Gulf waters. In either case, upper level
support is limited over the forecast area, remaining well north of
the forecast area, helping to limit the chances of strong to sever
weather. At this point, with a wide range of possible solutions,
will highlight here until guidance converges.
/16

LONG TERM /Monday Through Thursday/...Another round of shortwave
energy moves the Plains upper trough, bringing another round of
rain to the area. The ECMWF is advertising a slower passage and
longer period of rain lasting into Thursday. The GFS is more
progressive, ending the rain with a strong cold frontal passage
Wednesday afternoon. Have went with a blended approach for this
package, with the GFS ensembles leaning towards a slower frontal
passage as the decider. /16

MARINE...A strong east to southeast wind flow will continue
through this afternoon then become mostly south and slowly diminish
through Fri morning as a weak frontal boundary approaches from the
north. Hazardous conditions for small craft will continue over the
marine area through tonight with the moderate to strong onshore
flow. A light to moderate northerly flow will develop late Friday
into Friday night as the front moves off the coast and stalls. A
light southerly flow will redevelop by Sun as the weak frontal
boundary shifts north. Areas of fog, possibly reducing visibilities
to less than one nautical mile, will continue to form through
tonight then gradually lift after sunrise on Fri. As a result a
Dense Fog Advisory may be needed for the near shore waters
tonight and early Fri. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Friday morning for ALZ051>057-059-
     261>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     High Surf Advisory until 6 PM CST Friday for ALZ265-266.

FL...Flash Flood Watch through Friday morning for FLZ201>204.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     High Surf Advisory until 6 PM CST Friday for FLZ202-204-206.

MS...Flash Flood Watch through Friday morning for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory until 9 AM CST Friday for GMZ670-675.

     Small Craft Advisory until 6 AM CST Friday for GMZ631-632-650-
     655.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 27, 10:18 PM CST, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
1018 PM CST Thu Dec 27 2018

ALZ265-266-FLZ202-204-290430-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
1018 PM CST Thu Dec 27 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   High Surf Advisory.

Heavy rainfall tonight into Friday may lead to flash flooding in some
areas.

There is a Marginal risk for severe storms overnight with localized
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   High Surf Advisory.
   High Rip Current Risk.

The heavy rainfall and flash flooding threat will continue into
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>057-059-261>264-FLZ201-203-MSZ067-075-076-078-079-290430-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Escambia-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Escambia Inland-Santa Rosa Inland-Wayne-Perry-Greene-Stone-George-
1018 PM CST Thu Dec 27 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.

Excessive rainfall has occurred across portions of southeast
Mississippi and inland southwest Alabama. Flash flooding will
continue tonight with the potential for additional heavy rainfall.

There is a Marginal risk for severe storms overnight with localized
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ058-060-FLZ205-290430-
Crenshaw-Covington-Okaloosa Inland-
1018 PM CST Thu Dec 27 2018

This Hazardous Weather Outlook is for south central Alabama and
northwest Florida.

.DAY ONE...Tonight.

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms will move across the area Friday and may
produce areas of heavy rainfall and localized flooding of low lying
areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

FLZ206-290430-
Okaloosa Coastal-
1018 PM CST Thu Dec 27 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

This Hazardous Weather Outlook is for northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Surf Advisory.
   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-290430-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1018 PM CST Thu Dec 27 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Small Craft should exercise caution tonight as winds remain from the
southeast at 15 to 20 knots. Seas will range from 1 to 3 feet
overnight.

There is a Marginal risk for severe storms overnight with localized
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms may produce locally gusty winds, reduced
visibilities, and cloud to ground lightning.

GMZ631-632-650-655-290430-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-
1018 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

There is a Marginal risk for severe storms overnight with localized
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms may produce locally gusty winds, reduced
visibilities, and cloud to ground lightning.

GMZ670-675-290430-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1018 PM CST Thu Dec 27 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

There is a Marginal risk for severe storms overnight with localized
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Showers and thunderstorms may produce locally gusty winds, reduced
visibilities, and cloud to ground lightning.

JLH

In the hours before

Local storm report, Dec 28, 12:54 AM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1254 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      4 WSW GROVE HILL        31.68N 87.85W
12/28/2018                   CLARKE             AL   EMERGENCY MNGR

            CULVERT WASHED OUT ALONG CRESCENT RD. ROAD
            IS CLOSED.

1245 AM     FLASH FLOOD      1 WNW RURAL             31.87N 87.75W
12/28/2018                   CLARKE             AL   EMERGENCY MNGR

            OLD GROVE HILL RD IS IMPASSABLE DUE TO WATER
            OVER THE ROAD.

&&
Special weather statement, Dec 28, 1:30 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
130 AM CST FRI DEC 28 2018

MSZ075-078-280815-
Stone MS-Perry MS-
130 AM CST FRI DEC 28 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN PERRY AND NORTHERN STONE COUNTIES UNTIL 215 AM CST...

At 130 AM CST, the strong thunderstorm was located 8 miles southeast
of Lumberton, or 10 miles northeast of Poplarville, moving northeast
at 45 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3091 8934 3091 8914 3121 8915 3130 8897
      3086 8897 3072 8934
TIME...MOT...LOC 0730Z 230DEG 41KT 3090 8937
Special weather statement, Dec 28, 1:43 AM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
143 AM CST FRI DEC 28 2018

MSZ067-280815-
Wayne MS-
143 AM CST FRI DEC 28 2018

...GUSTY SHOWERS WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN
WAYNE COUNTY UNTIL 215 AM CST...

At 143 AM CST, the strong thunderstorm was located 8 miles south of
Clara, or 14 miles south of Waynesboro, moving northeast at 40 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Buckatunna.

LAT...LON 3173 8856 3170 8847 3161 8846 3143 8860
      3143 8871
TIME...MOT...LOC 0743Z 209DEG 36KT 3146 8865
Special weather statement, Dec 28, 2:28 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
228 AM CST FRI DEC 28 2018

ALZ051-052-MSZ067-280915-
Choctaw AL-Washington AL-Wayne MS-
228 AM CST FRI DEC 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHWESTERN WASHINGTON AND NORTHEASTERN WAYNE
COUNTIES UNTIL 315 AM CST...

At 228 AM CST, the strong thunderstorms were located along a line
extending from near Gilbertown to 5 miles southeast of Waynesboro,
and moving northeast at 40 mph.

Dime size hail and wind gusts of 45 to 55 mph will be possible with
these storms.

Locations impacted include...
Butler, Lisman, Buckatunna, Silas, Pennington, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3214 8804 3209 8804
      3205 8812 3200 8811 3200 8810 3201 8809
      3153 8853 3160 8869 3189 8849 3190 8847
      3231 8821
TIME...MOT...LOC 0828Z 215DEG 34KT 3186 8836 3163 8857
Special weather statement, Dec 28, 3:08 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
308 AM CST FRI DEC 28 2018

ALZ051>053-280945-
Clarke AL-Choctaw AL-Washington AL-
308 AM CST FRI DEC 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL CHOCTAW...NORTHERN WASHINGTON AND
NORTHWESTERN CLARKE COUNTIES UNTIL 345 AM CST...

At 307 AM CST, the strong thunderstorms were located along a line
extending from Putnam to Millry, and moving northeast at 20 mph.

Winds gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Chatom, Saint Stephens and Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3199 8810 3201 8809 3199 8807 3199 8780
      3149 8804 3143 8838 3201 8812
TIME...MOT...LOC 0907Z 241DEG 18KT 3202 8807 3162 8831

DJ/17
Local storm report, Dec 28, 3:27 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
327 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLOOD            RURAL                   31.86N 87.75W
12/28/2018                   CLARKE             AL   EMERGENCY MNGR

            WATER OVER HWY 43 NEAR DUMMY LINE RD FROM
            BASSETT CREEK. WATER IS ACROSS BOTH LANES
            WITH VEHICLES STRANDED.

&&

DRJ

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:32 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox6 hr
Dec 27, 6:57 PM CSTRiver Flood WarningMOBCovington, Escambia16 hr
Dec 27, 6:59 PM CSTSpecial Weather StatementMOBClarke46 min
Dec 27, 7:00 PM CSTRiver Flood WarningMOBBaldwin16 hr
Dec 27, 7:05 PM CSTAreal Flood AdvisoryMOBButler, Clarke, Conecuh, Covington, Crenshaw, Monroe and 1 more3 hr
Dec 27, 8:24 PM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox13 days
Dec 27, 8:24 PM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox15 days
Dec 27, 8:39 PM CSTFlash Flood WarningMOBChoctaw6 hr
Dec 27, 10:02 PM CSTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox3 hr
Dec 28, 12:29 AM CSTFlash Flood WarningMOBChoctaw, Clarke, Washington3 hr
Dec 28, 2:13 AM CSTMarine Dense Fog AdvisoryMOB16 hr
Dec 28, 2:28 AM CSTSpecial Weather StatementMOBChoctaw47 min
Dec 28, 2:30 AM CSTSevere Thunderstorm WarningMOBChoctaw45 min
Dec 28, 2:47 AM CSTTornado WarningMOBWashington28 min
Dec 28, 3:08 AM CSTSpecial Weather StatementMOBClarke37 min
Dec 28, 3:13 AM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington19 min
Dec 28, 3:28 AM CSTFlash Flood WarningMOBChoctaw, Clarke, Washington, Wilcox3 hr
Dec 28, 4:45 AM CSTSevere Thunderstorm WarningMOBMobile, Washington45 min
Dec 28, 4:52 AM CSTAreal Flood AdvisoryMOBMobile, Washington3 hr
Dec 28, 5:20 AM CSTSpecial Weather StatementMOBMobile40 min
Dec 28, 5:51 AM CSTSpecial Marine WarningMOB84 min
Dec 28, 5:54 AM CSTSpecial Weather StatementMOBBaldwin, Mobile66 min
Dec 28, 6:04 AM CSTSpecial Weather StatementMOBMonroe41 min
Dec 28, 6:25 AM CSTAreal Flood WarningMOBChoctaw, Washington6 hr
Dec 28, 6:28 AM CSTFlash Flood WarningMOBClarke, Wilcox3 hr
Dec 28, 8:23 AM CSTSpecial Weather StatementMOBCovington52 min
Dec 28, 8:38 AM CSTSpecial Marine WarningMOB97 min
Dec 28, 8:42 AM CSTSpecial Marine WarningMOB68 min
Dec 28, 9:03 AM CSTAreal Flood WarningMOBChoctaw, Clarke, Washington, Wilcox27 hr
Dec 28, 1:15 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr

Nearby

Flash Flood Warnings in Alabama, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.